Tennessee, 2006Flash Flood and Damaging Winds in Tennessee, June 2, 2006
June 2, 2006 · NWS OHX · 3 events in 3 counties and zones
2 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 1:58 AM CST, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 2, 1:58 AM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT FRI JUN 2 2006
.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS IN PLACE CURRENTLY
ACROSS THE MID STATE. ADDITIONAL MOISTURE IN THE FORM OF SHOWER AND
THUNDERSTORM ACTIVITY EXTENDS WESTWARD ACROSS IL...MO AND AR. SFC
FRONTAL BOUNDARY EXTENDS FROM THE MO BOOTHEAL SOUTHWARD THROUGH
EASTERN AR. POST FRONTAL MOISTURE IS SOMEWHAT FOCUSED ALONG THE 850
MB BOUNDARY JUST WEST OF THE SFC BOUNDARY.
FOR THE FCST...UPPER TROUGH AND ASSOCIATED COLD FRONT WILL IMPACT
THE AREA TODAY WITH THE SFC FROPA EXPECTED AROUND NOON TO 3 PM
ACROSS MIDDLE TN. PRECIPITATION IN THE FORM OF SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGH LATE MORNING.
THEN...MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE
FROM NW TO SE ACROSS THE CWA DURING THE AFTERNOON. INSTABILITIES ARE
IN PLACE...BUT GIVEN THE LACK OF APPRECIABLE SFC HEATING...RELATIVELY
WEAK WINDS ALOFT...AND WEAK CAPES...SVR WX IS NOT EXPECTED.
AS WE GET INTO THE MID TO LATE AFTERNOON HOURS...SHOULD BE SEEING
THE PRECIPITATION ENDING FROM WEST TO EAST. WILL STILL CARRY A
CHANCE OF EVENING SHOWERS AND STORMS ACROSS THE PLATEAU BUT NO
PRECIP CHANCES WEST OF THE PLATEAU OTHER THAN A 10-14% POP GRID FOR
THE EVE.
COOLER AND DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER
SHORTWAVE AXIS WILL MOVE ACROSS TN ON SUNDAY. CURRENT FCST READS
MOSTLY SUNNY SO WILL ADJUST THIS TO PTCLDY BUT KEEP THE PRECIP OUT
OF THE FCST FOR NOW.
IN THE EXT...SOUTHERLY FLOW FINALLY RETURNS ON TUESDAY. THEN...A
FRONT MOVES ACROSS THE AREA ON WED ALONG WITH A SLIGHT CHANCE OF
SHOWERS AND TSTMS. TEMPS DURING THE EXT LOOK TO BE NEAR SEASONAL
NORMALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 78 61 83 61 / 70 10 10 10
CLARKSVILLE 77 62 82 61 / 60 10 10 10
CROSSVILLE 74 58 77 54 / 80 40 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Jun 2, 4:30 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 2 2006
TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH THE MID STATE THIS AFTERNOON.
THUNDERSTORMS AND SHOWERS ARE LIKELY TO DEVELOP AGAIN TODAY AND THIS
AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
31
Flash Flood, Lawrence
- When
- June 2, 10:48 AM CST to 11:45 AM CST
- Where
- Lawrence County, Lawrenceburg
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Emergency Manager reported flooding on U.S. Highway 43 and 64 in Lawrenceburg.
Thunderstorm Wind, Warren
- When
- June 2, 1:06 PM CST
- Where
- Warren County, Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.683, -85.783
911 Center reported trees were blown down.
Thunderstorm Wind, Van Buren
- When
- June 2, 1:35 PM CST
- Where
- Van Buren County, 3 mi WSW of Spencer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.733, -85.517
911 Center reported trees down on Highway 30 west heading toward McMinnville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in Michigan, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515140, 5515141, 5515142.